Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have severe stomach pain, diarrhoea, nausea and loss of appetite. Family history of cancer. What's going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I have been sick for over a year I have severe stomach pain diarrhea nausea no appetite. I puke and poop blood sometimes. On average I puke about 10 times a day. These past couple months have been really hard i used to weigh 170 lbs with very little fat. I'm down to 140 lbs with 20 of those lbs lost in the last 2 months. I fight passing out at work everyday. Ive been extremely tired and weak. I have lost my will to live and have a hard time caring about things that used to be really important to me. Everyone in my family has died from cancer. I've gone to several doctors and they just keep giving me different meds but nothing has helped I travel a lotS for work so it's hard to get help. What do you thinks going on with my body
Posted Mon, 20 Aug 2012 in Cancer
Answered by Dr. Divya Kuttikrishnan 3 hours later

Thanks for writing in.

I know you have to travel a lot for work related reasons, however your health is more important. Fix an appointment with the gastroenterologist who might do a physical examination, order a couple of tests like complete blood picture, stool examination for parasites/blood/occult blood, test for H.pylori and upper GI endoscopy and colonoscopy. These tests most probably will help in reaching a diagnosis. It coulld be anything ranging from gastritis,acidity, infections, colon polyps to malignancy.

If all the above tests are normal, please be reassured. It is quite possible that your family history of colon/breast/lung cancer , makes you feel like you have cancer or you could be suffering from depression/anxiety. However, anxiety cannot cause blood in the vomitus and stool. Hence it is imperative that you XXXXXXX your gastroenterologist.

Sign up for yoga/relaxation/meditation classes. This might help you relax and make you feel less anxious. A happy mind has a healthy body.
Avoid fatty, oily XXXXXXX fried foods, carrbonated beverages. Eat a well balanced meal with cereals, pulses, vegetables and fresh fruits. Eat smaller frequent meals rather than 3 large meals. Avoid foods which you think are worsening your symptoms
Avoid smoking and alcohol.
Drink at least 8 glasses of water a day.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

In case you don't have any further queries, please accept my answer. Any reviews are welcome.

Have a great day.

Dr.Divya Kuttikrishnan

Above answer was peer-reviewed by
Follow-up: Have severe stomach pain, diarrhoea, nausea and loss of appetite. Family history of cancer. What's going on? 12 hours later
I have seen a gastroenterologist he told me he can fit me in when I'm in town for a colonscope and endoscope and every time I get I'm town he says he can't fit me in his schedule it's very frustrating that I have yet to find a doctor that wants to help find out what I have they all just want me to try new meds and come back in a month and tell them how it works. I'm tired of bieng a Ginny pig for meds. I know pharmacys pay doctors to push meds. I guess I just have to wait till October when I get home to find out more
Answered by Dr. Divya Kuttikrishnan 5 hours later
I don't think you should wait till October. Unless those tests are done, we will not be able to rule out/ diagnose any condition. There is no point in taking medications without knowing the cause especially since you have blood in the vomitus and stool.

Another option would be to try to get an appointment with the doctor for endoscopy etc at the earliest and make sure you get leave from work for the tests.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Have severe stomach pain, diarrhoea, nausea and loss of appetite. Family history of cancer. What's going on? 24 hours later
I have an apt scheduled in October. Unfortunately we have a very strickt deadline on when this job has to be completed which is why where working 70 hr weeks. I'm also in the desert a couple hundred miles from a hospital or doctor so can't get it done here. They have me taking three different medications one of witch they've added since I've been out here. Do u recommend me to stop taking them?
Answered by Dr. Divya Kuttikrishnan 2 hours later
Could you please tell me what the 3 medications are?
Above answer was peer-reviewed by
Follow-up: Have severe stomach pain, diarrhoea, nausea and loss of appetite. Family history of cancer. What's going on? 3 hours later
I've been taking dexilant dr 60 mg and chlordiazeproxide-clidinium cap for the last 5 weeks and I've been taking promethazine for the past couple days. These are like the 10th different meds they've had me take now. The promethazine does take my pain and nausea away but i definatly have blood in my stool still, and I can only take it for 10 days. Before I started taking the promethazine I would have to take a couple bites of food then fight throwing it up for the next hr then take a couple more bites. I only drink water about 12 bottles a day and I've always had to fight throwing up water too. I've yet to find any food that my stomach likes without the promethazine but I read about it and it sounds like its pretty bad for you. I've noticed no change with the other two meds exept the dexilant makes my throw up not burn. I'm defiantly depressed when my stomach hurts because it feels like my stomach is in a vise and someone just keeps tightening it. When you've been sick like this for over a year it's hard to be happy but when I can eat without force feeding or having to fight just to keep in down I have an ear to ear smile and I'm super happy
Answered by Dr. Divya Kuttikrishnan 2 hours later

I do understand what you must be going through.

At the moment, you are receiving symptomatic treatment.

Dexilant dr 60mg - belongs to the class of proton pump inhibitors , which reduces the acid production in the stomach and helps in the management of stomach ulcers, GERD etc.
Chlordiazepoxide- clindium- helps by reducing the diarrhoea/stomach pain/cramps.
Promethazine - has anti-emetic properties which helps by controlling the vomiting.

As of now, you should continue all the 3 medications. Chlordiazepoxide-clinidium should not be stopped abruptly as it can cause withdrawal symptoms. Even if it needs to be stopped, it has to be done gradually by tapering the dose, under physician's guidance.

I feel the most important thing for you to do is take care of your health. I understand work is priority, however, health is top priority. If you have good health, you can continue to work for a longer period. I seriously suggest you get the endoscopy and stool examination done as soon as possible.October is still another 2 months away from now. The blood in stools should not be neglected.
In the meantime, do continue with the medications.

Try eating smaller, frequent meals, rather than 3 large meals.
Avoid spicy , oily food, carbonated beverages, tea, coffee which are gastric irritants. Avoid smoking and alcohol.
Try having a cucumber everyday, it might be soothing on the stomach.
By trial and error, try to find out which food goes ok with your stomach.

Try to de-stress. In a place where you get plenty of fresh air :
try breathing in slowly to the count of 4 1-2-3-4
hold your breath to the count of 4 1-2-3-4
exhale slowly to the count of 4 1-2-3-4
after exhaling fully, hold your breath to the count of 4 1-2-3-4

Repeat the process again. Do as often as needed.

Kindly get back to me if you have any further queries.

I hope you get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor